MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG (TPS) STYLET 5F NURSE FULL TRAY WITH MICROI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG (TPS) STYLET 5F NURSE FULL TRAY WITH MICROI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redq3996 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the purple lumen on powerpicc was noted to be cracked when flushing, saline coming out of opening.Picc line was pulled.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was confirmed, and the cause appears to be use related.The product returned for evaluation was one fr dual lumen powepicc.The investigation findings are consistent with catheter damage caused by contact with a sharp-edged instrument such as scissors or a scalpel.The returned product sample was evaluated and a ¿v¿-shaped split was observed the extension leg of the purple lumen approximately 0.5 cm proximal to the bifurcation.Microscopic examination of the catheter split confirmed it was typical of contact with a sharp bladed instrument, and the characteristics observed which supported this type of failure included: the fracture surface was reflective in nature and contained a striated pattern.This can occur due to pattern transfer of the sharpened edge typically found on a scalpel-type instrument.Sharply formed fracture edges.Planar shape to the fracture surface.Blood residue was seen on the sample which showed that the product had undergone at least some use.The product ifu states: ¿avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.Use only smoothedged atraumatic clamps or forceps¿ and ¿do not use scissors to remove dressing to minimize the risk of cutting catheter.¿ an examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.A lot history review (lhr) of redq3996 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG (TPS) STYLET 5F NURSE FULL TRAY WITH MICROI
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9548511
Report Number3006260740-2019-04058
Device Sequence Number11346442
Product Code LJS
UDI-Device Identifier00801741034541
UDI-Public(01)00801741034541
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1275108
Device Lot NumberREDQ3996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1